Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Follow up question regarding vaccination and antibody formation
Apr 3, 2003

Dear Dr. Bob,

With reference to your reply on 'vaccination provoking immune response verus infection' dd Mar 23, 2003, I would like to ask two questions.

Vaccination would not interrupt the antibody formation. However it would lead to a transient increase of viral load of several to hundred folds for 2-4 weeks, if this vaccination is put during the normal period of ARS, would it lead to a faster disease progress or even OIs ? and/or the high viral load in the blood plasma may delay the antibody formation ?

Thanks for your comment

Response from Dr. Frascino

Hello,

Enough already about your vaccine worries. No, vaccination during ARS would not affect ARS, HIV antibody production, or lead to OIs. OK? The immune system just doesnt work that way. Trust me on this one; Im a board-certified immunologist!

Yes, it is true that in chronic infection, a vaccine, like flu vaccine or hepatitis A or B, can lead to a very transient rise in HIV viral load in some cases, but this has nothing to do with anti-HIV antibody production. In ARS, viral loads are often sky-high, because the immune systems response to HIV hasnt fully kicked in yet. The effect, if any, that a vaccination would have at this time, is certainly not significant. OK? Hope that clarifies things.

Dr. Bob



Previous
Pls Help, I Am On The Verge Of Nervous Breakdown
Next
I can start to Waa-Hoo

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement